Alert archive / Mississippi / River Flood Warnings in 2008
River Flood Warning 8, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Feb 22, 2008, 9:44 AM CST for Clarke County, Mississippi. It took effect at Feb 22, 2008, 4:33 PM CST. It was in force for 65 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2008, 9:44 AM CST (15:44 UTC)
- In effect from
- Feb 22, 2008, 4:33 PM CST
- Expired
- Feb 25, 2008, 9:16 AM CST
- In force
- 65 hr
- Issued by
- NWS Jackson, MS
- Flood severity
- Moderate
County Clarke County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 125 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chickasawhay River at Enterprise (ENSM6).
- Action stage
- 24 ft
- Minor stage
- 25 ft
- Moderate stage
- 30 ft
- Major stage
- 41 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02477000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS44 KJAN 221544
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
944 AM CST FRI FEB 22 2008
...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING FOR THE
FOLLOWING RIVERS IN MISSISSIPPI...
CHICKASAWHAY RIVER AT ENTERPRISE AFFECTING CLARKE COUNTY
SAFETY MESSAGE...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS THE WATER MAY
BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF VENTURING NEAR
RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN
YOUR SAFETY. REMEMBER...TURN AROUND, DONT DROWN
THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, COMBINED WITH
RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND 10 PM.
MSC023-222344-
/O.NEW.KJAN.FL.W.0008.080222T2233Z-080225T0637Z/
/ENSM6.2.ER.080222T2233Z.080223T1800Z.080225T0037Z.NO/
944 AM CST FRI FEB 22 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLOOD WARNING FOR
THE CHICKASAWHAY RIVER AT ENTERPRISE.
* FROM THIS AFTERNOON TO LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 5:30 AM FRIDAY THE STAGE WAS 17.1 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON
AND CONTINUE TO RISE TO NEAR 34.0 FEET BY EARLY TOMORROW AFTERNOON.
* IMPACT...AT 31.0 FEET...FAIR GROUNDS WILL BE COMPLETELY INUNDATED.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SAT SUN MON TUE WED STG DAY TIME
CHICKASAWHAY RIVER
ENTERPRISE 25 17.1 FRI 05 AM 33.4 29.5 20.7 12.2 8.9 34.0 SAT 12 PM
$$5 follow-up statements
000
WGUS84 KJAN 230129
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
729 PM CST FRI FEB 22 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
CHICKASAWHAY RIVER AT ENTERPRISE AFFECTING CLARKE COUNTY
SAFETY MESSAGE...DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS
THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF VENTURING
NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN
YOUR SAFETY. REMEMBER...TURN AROUND, DONT DROWN
THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, COMBINED WITH
RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
MSC023-230929-
/O.EXT.KJAN.FL.W.0008.000000T0000Z-080226T0115Z/
/ENSM6.2.ER.080223T0108Z.080224T1800Z.080225T1915Z.NO/
729 PM CST FRI FEB 22 2008
THE FLOOD WARNING CONTINUES FOR THE CHICKASAWHAY RIVER AT ENTERPRISE
* UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 5:30 PM FRIDAY...THE STAGE WAS 24.6 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 25 FEET.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING...AND CONTINUE
TO RISE TO NEAR 33 FEET BY EARLY SUNDAY AFTERNOON. THE RIVER WILL FALL BELOW
FLOOD STAGE BY EARLY MONDAY AFTERNOON.
* IMPACT...AT A STAGE OF 31 FEET...FAIR GROUNDS BECOME COMPLETELY INUNDATED.
&&
FLOOD OBSERVED FORECAST 6 AM CREST
LOCATION STG STG DAY TIME SAT SUN MON TUE WED STG DAY TIME
CHICKASAWHAY RIVER
ENTERPRISE 25 24.6 FRI 5 PM 27.1 32.5 29.6 14.4 9.2 33.0 SUN 12 PM
$$000
WGUS84 KJAN 231601
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1001 AM CST SAT FEB 23 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
CHICKASAWHAY RIVER AT ENTERPRISE AFFECTING CLARKE COUNTY
SAFETY MESSAGE...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS THE WATER MAY
BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF VENTURING NEAR
RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN
YOUR SAFETY. REMEMBER...TURN AROUND, DONT DROWN
THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, COMBINED WITH
RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND 10 PM.
MSC023-240001-
/O.EXT.KJAN.FL.W.0008.000000T0000Z-080226T0840Z/
/ENSM6.2.ER.080223T0128Z.080224T1800Z.080226T0240Z.NO/
1001 AM CST SAT FEB 23 2008
...FLOOD WARNING EXTENDED UNTIL LATE MONDAY NIGHT...
THE FLOOD WARNING CONTINUES FOR
THE CHICKASAWHAY RIVER AT ENTERPRISE.
* UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:30 AM SATURDAY THE STAGE WAS 28.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 33.0 FEET BY EARLY TOMORROW
AFTERNOON.
* IMPACT...AT 31.0 FEET...FAIR GROUNDS ARE COMPLETELY INUNDATED.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SUN MON TUE WED THU STG DAY TIME
CHICKASAWHAY RIVER
ENTERPRISE 25 28.0 SAT 09 AM 32.5 30.4 21.2 13.5 10.7 33.0 SUN 12 PM
$$000
WGUS84 KJAN 240309
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
909 PM CST SAT FEB 23 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
TALLAHALA CREEK AT LAUREL AFFECTING JONES COUNTY
CHICKASAWHAY RIVER AT ENTERPRISE AFFECTING CLARKE COUNTY
SAFETY MESSAGE...DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS
THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF VENTURING
NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN
YOUR SAFETY. REMEMBER...TURN AROUND, DONT DROWN
THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, COMBINED WITH
RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
MSC067-241109-
/O.EXT.KJAN.FL.W.0012.080226T1800Z-080229T0045Z/
/LURM6.1.ER.080226T1800Z.080227T1200Z.080228T1845Z.NO/
909 PM CST SAT FEB 23 2008
THE FLOOD WARNING CONTINUES FOR THE TALLAHALA CREEK AT LAUREL
* FROM TUESDAY AFTERNOON TO THURSDAY EVENING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 8:45 PM SATURDAY...THE STAGE WAS 5.1 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13 FEET.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY TUESDAY AFTERNOON...
AND CONTINUE TO RISE TO NEAR 15.5 FEET BY WEDNESDAY MORNING. THE RIVER SHOULD
FALL BELOW FLOOD STAGE BY EARLY THURSDAY AFTERNOON.
* IMPACT...AT 16 FEET...WATER BEGINS TO COVER OLD SANDERSVILLE ROAD.
&&
FLOOD OBSERVED FORECAST 6 AM CREST
LOCATION STG STG DAY TIME SUN MON TUE WED THU STG DAY TIME
TALLAHALA CREEK
LAUREL 13 5.1 SAT 9 PM 5.9 7.2 11.7 15.5 13.7 15.5 WED 6 AM
$$
MSC023-241109-
/O.EXT.KJAN.FL.W.0008.000000T0000Z-080226T1210Z/
/ENSM6.2.ER.080223T0128Z.080224T1800Z.080226T0610Z.NO/
909 PM CST SAT FEB 23 2008
THE FLOOD WARNING CONTINUES FOR THE CHICKASAWHAY RIVER AT ENTERPRISE.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 5:30 PM SATURDAY...THE STAGE WAS 28.2 FEET.
* MINOR FLOODING IS OCCURRING...AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 25 FEET.
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 33 FEET BY EARLY SUNDAY
AFTERNOON. THE RIVER SHOULD FALL BELOW FLOOD STAGE LATE MONDAY NIGHT..
* IMPACT...AT 31 FEET...FAIR GROUNDS ARE COMPLETELY INUNDATED.
&&
FLOOD OBSERVED FORECAST 6 AM CREST
LOCATION STG STG DAY TIME SUN MON TUE WED THU STG DAY TIME
CHICKASAWHAY RIVER
ENTERPRISE 25 28.2 SAT 5 PM 31.9 30.5 21.8 14.5 12.6 33.0 SUN 12 PM
$$000
WGUS84 KJAN 241414
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
814 AM CST SUN FEB 24 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
TALLAHALA CREEK AT LAUREL AFFECTING JONES COUNTY
CHICKASAWHAY RIVER AT ENTERPRISE AFFECTING CLARKE COUNTY
SAFETY MESSAGE...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS THE WATER MAY
BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF VENTURING NEAR
RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN
YOUR SAFETY. REMEMBER...TURN AROUND, DONT DROWN
THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, COMBINED WITH
RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND 10 PM.
MSC067-242214-
/O.EXT.KJAN.FL.W.0012.080227T0600Z-080228T1520Z/
/LURM6.1.ER.080227T0600Z.080227T1800Z.080228T0920Z.NO/
814 AM CST SUN FEB 24 2008
THE FLOOD WARNING CONTINUES FOR
THE TALLAHALA CREEK AT LAUREL.
* FROM LATE TUESDAY NIGHT TO THURSDAY MORNING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 7:45 AM SUNDAY THE STAGE WAS 5.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY EARLY WEDNESDAY MORNING
AND CONTINUE TO RISE TO NEAR 14.5 FEET BY EARLY WEDNESDAY AFTERNOON.
* IMPACT...AT 13.0 FEET...AGRICULTURAL AND LOWLAND FLOODING IS BECOMING MORE
WIDESPREAD ALONG AND NEAR THE CREEK.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME MON TUE WED THU FRI STG DAY TIME
TALLAHALA CREEK
LAUREL 13 5.3 SUN 08 AM 6.7 9.3 14.2 12.6 9.0 14.5 WED 12 PM
$$
MSC023-242213-
/O.EXT.KJAN.FL.W.0008.000000T0000Z-080225T0632Z/
/ENSM6.1.ER.080223T0128Z.080223T2000Z.080225T0032Z.NO/
814 AM CST SUN FEB 24 2008
THE FLOOD WARNING CONTINUES FOR THE CHICKASAWHAY RIVER AT ENTERPRISE.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 5:30 AM SUNDAY THE STAGE WAS 27.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE CHUNKY RIVER CRESTED LOWER THAN EXPECTED. THEREFORE,
THE RIVER HAS CRESTED AND WILL CONTINUE TO FALL TO BELOW FLOOD
STAGE BY THIS EVENING.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME MON TUE WED THU FRI STG DAY TIME
CHICKASAWHAY RIVER
ENTERPRISE 25 27.1 SUN 05 AM 23.0 16.4 11.5 9.8 8.8 CRESTED
$$000
WGUS84 KJAN 250226
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
826 PM CST SUN FEB 24 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
TALLAHALA CREEK AT LAUREL AFFECTING JONES COUNTY
CHICKASAWHAY RIVER AT ENTERPRISE AFFECTING CLARKE COUNTY
SAFETY MESSAGE...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS THE WATER MAY
BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF VENTURING NEAR
RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN
YOUR SAFETY. REMEMBER...TURN AROUND, DONT DROWN
THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, COMBINED WITH
RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
MSC067-251026-
/O.EXT.KJAN.FL.W.0012.080227T0504Z-080228T2015Z/
/LURM6.1.ER.080227T0504Z.080227T1800Z.080228T1415Z.NO/
826 PM CST SUN FEB 24 2008
...FLOOD WARNING EXTENDED UNTIL THURSDAY AFTERNOON...THE FLOOD WARNING
CONTINUES FOR THE TALLAHALA CREEK AT LAUREL.
* FROM TUESDAY EVENING TO THURSDAY AFTERNOON...OR UNTIL THE WARNING IS
CANCELLED.
* AT 7:45 PM SUNDAY THE STAGE WAS 5.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY BEFORE MIDNIGHT AND CONTINUE TO
RISE TO NEAR 14.5 FEET BY EARLY WEDNESDAY AFTERNOON. THE RIVER WILL FALL
BELOW FLOOD STAGE BY THURSDAY MORNING.
* IMPACT...AT 13 FEET...AGRICULTURAL AND LOWLAND FLOODING IS BECOMING MORE
WIDESPREAD ALONG AND NEAR THE CREEK.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME MON TUE WED THU FRI STG DAY TIME
TALLAHALA CREEK
LAUREL 13 5.6 SUN 08 PM 6.2 9.3 14.3 13.3 10.0 14.5 WED 12 PM
$$
MSC023-251026-
/O.EXT.KJAN.FL.W.0008.000000T0000Z-080225T1516Z/
/ENSM6.1.ER.080223T0128Z.080223T2000Z.080225T0916Z.NO/
826 PM CST SUN FEB 24 2008
...FLOOD WARNING EXTENDED UNTIL MONDAY MORNING...THE FLOOD WARNING CONTINUES
FOR THE CHICKASAWHAY RIVER AT ENTERPRISE.
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 5:30 PM SUNDAY THE STAGE WAS 26.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY
TOMORROW.
* IMPACT...AT 25 FEET...WATER BEGINNING TO OVERFLOW BANKS FROM THE CONFLUENCE
OF CHUNKY RIVER AND OKATIBBEE CREEK TO APPROXIMATELY 3 MILES DOWNSTREAM.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME MON TUE WED THU FRI STG DAY TIME
CHICKASAWHAY RIVER
ENTERPRISE 25 26.1 SUN 05 PM 24.5 13.3 9.1 8.1 7.7 M M
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Feb 22, 2:43 AM CST, 7 hours 1 minute earlier.
Area forecast discussion, Feb 22, 2:43 AM CST, 7 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
243 AM CST FRI FEB 22 2008
.SHORT TERM...HEAVIEST RAINFALL OVER THE ARKLAMISS SINCE 2006
OCCURRED YESTERDAY AND LAST NIGHT. JAN REPORTED OVER 3 INCHES IN 24
HRS FOR THE FIRST TIME SINCE DEC 30 OF 2006. FROM 06Z THE 21ST TO
08Z JAN HAD SHOWN 4.07.
TODAY...COLD FRONT IS ON THE MOVE AND WILL PUSH THROUGH THE AREA
QUICKLY WITH MAINLY JUST THE SE ZONES REMAINING AHEAD OF THE FRONT
UNTIL EARLY THIS AFTN. AFTER THE FRONT MOVES THROUGH WESTERLY WINDS
WILL START TO SHUT THE PRECIP DOWN SO THE ONLY AREA THAT COULD SEE A
DECENT CHANCE OF RAIN AFTER SUNRISE WOULD BE THE EXTREME SE.
TONIGHT AND THROUGH THE WEEKEND THINGS LOOK TO BE MUCH DRIER AND
PRETTY QUIET. SOME COOLER AIR WILL MOVE IN BEHIND OUR FRONT FRIDAY
BUT NOTHING MAJOR TEMPERATURE WISE AS TEMPS LOOK TO BE RIGHT AT OR
JUST BELOW NORMAL. ANOTHER DISTURBANCE WILL MOVE THROUGH THE CENTRAL
PLAINS AND INTO THE MID MS VALLEY DURING THE MIDDLE OF THE WEEKEND.
WITH PWS RIGHT AROUND .75 AND JUST ENOUGH LIFT MOVING INTO THE NRN
PORTIONS OF THE CWA A FEW SHOWERS COULD DEVELOP LATE SAT NIGHT/SUN
MORNING. /CAB/
.LONG TERM...SUNDAY NIGHT THROUGH NEXT FRIDAY...HIGH PRESSURE WILL
CONTROL OUR WEATHER TO START OUT THE WORK WEEK...BUT IT WILL SHIFT
EAST OF THE FORECAST AREA MONDAY ALLOWING SOUTHERLY FLOW TO RETURN
TO THE AREA. CLOUDS AND RAIN CHANCES WILL BE ON THE INCREASE LATE
MONDAY NIGHT INTO TUESDAY MORNING...AND WILL REMAIN HIGH DURING THE
DAY TUESDAY...AS A STRONG COLD FRONT MAKES ITS RUN ON THE FORECAST
AREA...AND EVENTUALLY MOVES THROUGH.
BEHIND THE FRONT...AN IMPRESSIVE SURGE OF COLD DRY ARCTIC AIR WILL
INVADE THE REGION AS HIGH PRESSURE BUILDS SOUTHEAST INTO THE LOWER
MISSISSIPPI RIVER VALLEY. GIVEN THE DOWN RIGHT COLD 850-925 MB
TEMPERATURES BEING FORECASTED OVER THE AREA TUESDAY NIGHT THROUGH
THURSDAY...I CONTINUED THE TREND SET BY PREVIOUS SHIFTS AND CUT
GUIDANCE TEMPERATURES DURING THE ABOVE MENTIONED TIME FRAME.
ALSO...WITH TEMPERATURES EXPECTED TO FALL BELOW THE FREEZING MARK
WEDNESDAY MORNING...AND WITH SOME WRAP AROUND MOISTURE PRESENT OVER
MAINLY PORTIONS OF NORTHEAST AND EAST CENTRAL MISSISSIPPI AT THAT
TIME...WE COULD SEE A FEW FLURRIES FALL ACROSS THOSE AREAS. NO
ACCUMULATIONS ARE EXPECTED.
HIGH PRESSURE WILL SHIFT OVER AND ACROSS THE FORECAST AREA THURSDAY
INTO THURSDAY NIGHT...ALLOWING WEAK SOUTHERLY FLOW TO RETURN. THIS
WILL BRING A SLIGHT WARMING TREND TO THE REGION BY THE END OF THE
WEEK. /19/
&&
.AVIATION...MAIN CONCERN THIS MORNING CONVECTION IN THE EAST AND
CEILINGS JUST ABOUT EVERYWHERE. THE RAIN FOR THE MOST PART HAS
FINISHED IN THE NW BUT LOW CEILINGS...LIFR/IFR...WILL CONTINUE
THROUGH A GOOD PORTION OF THE MORNING. ACROSS MEI AND HBG CONVECTION
WILL BE AN ISSUE. THIS WILL HELP CEILINGS AND VISBIES FALL INTO IFR
STATUS AT TIMES WITH LOW CEILINGS TAKING OVER AFTER THE FRONT MOVES
THROUGH. THINGS WILL BEGIN TO IMPROVE ACROSS THE NW AROUND B/T 15
AND 18Z AS CEILINGS SHOULD RISE TO MVFR STATUS. LOCATIONS TO THE
SOUTH AND EAST WILL FOLLOW SUIT DURING THE DAY. /CAB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 64 42 61 43 / 18 6 1 12
MERIDIAN 72 43 65 40 / 51 11 0 8
VICKSBURG 62 44 62 45 / 11 5 4 17
HATTIESBURG 74 49 68 44 / 83 23 0 10
NATCHEZ 62 45 66 46 / 17 6 2 8
GREENVILLE 55 40 57 41 / 3 5 7 31
GREENWOOD 56 38 56 42 / 6 6 3 27
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 6 AM CST EARLY THIS MORNING FOR MSZ045-
046-049>052-054>056-061-062.
LA...NONE.
AR...NONE.
&&
SHORT TERM/AVIATION: CAB
LONG TERM: 19Hazardous weather outlook, Feb 22, 6:18 AM CST, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 618 AM CST FRI FEB 22 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 231230- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 618 AM CST FRI FEB 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 99
In the hours before
Local storm report, Feb 22, 5:29 AM CST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
529 AM CST FRI FEB 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD 4 N MARION 32.49N 88.65W
02/22/2008 LAUDERDALE MS EMERGENCY MNGR
LIZELIA AND COUNTRY CLUB ROADS WERE FLOODED.
0500 AM FLASH FLOOD MERIDIAN 32.38N 88.71W
02/22/2008 LAUDERDALE MS EMERGENCY MNGR
PAULDING RD WAS FLOODED, LOCATED IN THE WALTERS
COMMUNITY.
&&
CMELocal storm report, Feb 22, 5:51 AM CST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
551 AM CST FRI FEB 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM HAIL 4 S MORTON 32.30N 89.66W
02/22/2008 E0.75 INCH SCOTT MS LAW ENFORCEMENT
DIME TO PENNY SIZED HAIL FELL.
0130 AM TSTM WND DMG 6 NW FOREST 32.42N 89.55W
02/22/2008 SCOTT MS LAW ENFORCEMENT
A COUPLE TREES WERE BLOWN DOWN OFF OLIVER DR AND LEWIS
RD.
&&
CMELocal storm report, Feb 22, 6:15 AM CST, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
615 AM CST FRI FEB 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 5 S MORTON 32.28N 89.66W
02/21/2008 E0.75 INCH SCOTT MS LAW ENFORCEMENT
DIME TO PENNY SIZED HAIL FELL.
&&
CMELocal storm report, Feb 22, 7:37 AM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
737 AM CST FRI FEB 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM HAIL 4 N HICKORY 32.37N 89.02W
02/22/2008 E0.75 INCH NEWTON MS LAW ENFORCEMENT
PENNY SIZE HAIL REPORTED BY NEWTON COUNTY S.O.
&&
BURSELocal storm report, Feb 22, 8:17 AM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
817 AM CST FRI FEB 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG SINGLETON 32.89N 89.54W
02/21/2008 LEAKE MS LAW ENFORCEMENT
TREES DOWN IN SINGELTON AND FREENY REPORTED BY LEAKE
COUNTY S.O.
&&
BURSELocal storm report, Feb 22, 9:22 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
922 AM CST FRI FEB 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM TSTM WND DMG 6 N PRENTISS 31.68N 89.87W
02/21/2008 JEFFERSON DAVIS MS EMERGENCY MNGR
A FEW TREES REPORTED DOWN IN THE WHITESANDS COMMUNITY.
0946 PM HAIL 6 N PRENTISS 31.68N 89.87W
02/21/2008 E1.75 INCH JEFFERSON DAVIS MS EMERGENCY MNGR
QUARTER TO GOLFBALL SIZED HAIL REPORTED IN THE WHITESANDS
COMMUNITY.
&&
WESTERThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 6:16 PM CST | Flash Flood Warning | JAN | Hinds, Warren | 89 min |
| Feb 21, 6:46 PM CST | Severe Thunderstorm Warning | JAN | Leake, Rankin, Scott | 44 min |
| Feb 21, 7:16 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Jefferson, Lincoln | 44 min |
| Feb 21, 7:44 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Lincoln | 46 min |
| Feb 21, 8:28 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Jefferson Davis, Lawrence, Simpson | 32 min |
| Feb 21, 8:33 PM CST | River Flood Warning | JAN | Neshoba | 5 days |
| Feb 21, 8:33 PM CST | River Flood Warning | JAN | Leake | 37 hr |
| Feb 21, 8:33 PM CST | River Flood Warning | JAN | Leake | 37 hr |
| Feb 21, 8:33 PM CST | River Flood Warning | JAN | Leake | 4 days |
| Feb 21, 8:36 PM CST | River Flood Warning | JAN | Attala, Holmes | 37 hr |
| Feb 21, 8:50 PM CST | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 40 min |
| Feb 21, 9:34 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lawrence, Simpson | 41 min |
| Feb 21, 9:43 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 47 min |
| Feb 21, 10:02 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jasper, Simpson, Smith | 43 min |
| Feb 21, 10:12 PM CST | Flash Flood Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 2 hr |
| Feb 21, 10:24 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Simpson, Smith | 36 min |
| Feb 21, 10:30 PM CST | Flash Flood Warning | JAN | Claiborne, Jefferson | 2 hr |
| Feb 21, 10:42 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale | 48 min |
| Feb 21, 10:46 PM CST | Flash Flood Warning | JAN | Claiborne | 3 hr |
| Feb 21, 10:55 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Smith | 35 min |
| Feb 21, 11:07 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 38 min |
| Feb 21, 11:22 PM CST | Severe Thunderstorm Warning | JAN | Jasper | 23 min |
| Feb 21, 11:34 PM CST | Flash Flood Warning | JAN | Clarke, Jasper, Lauderdale, Newton, Smith | 6 hr |
| Feb 21, 11:42 PM CST | Flash Flood Warning | JAN | Claiborne, Copiah, Hinds, Rankin, Simpson | 6 hr |
| Feb 21, 11:48 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 27 min |
| Feb 22, 12:14 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 46 min |
| Feb 22, 12:29 AM CST | Flash Flood Warning | JAN | Adams, Claiborne, Franklin, Jefferson, Lincoln | 2 hr |
| Feb 22, 12:36 AM CST | Flash Flood Warning | JAN | Lauderdale, Newton, Scott | 4 hr |
| Feb 22, 1:02 AM CST | Severe Thunderstorm Warning | JAN | Rankin, Scott, Smith | 43 min |
| Feb 22, 1:30 AM CST | Severe Thunderstorm Warning | JAN | Jasper, Kemper, Lauderdale, Newton, Scott | 60 min |
| Feb 22, 2:28 AM CST | Flash Flood Warning | JAN | Franklin, Lawrence, Lincoln | 3 hr |
| Feb 22, 9:58 AM CST | River Flood Warning | JAN | Lawrence | 5 days |
| Feb 22, 9:58 AM CST | River Flood Warning | JAN | Simpson | 34 hr |
| Feb 22, 9:58 AM CST | River Flood Warning | JAN | Copiah, Simpson | 3 days |
Nearby
River Flood Warnings in Mississippi, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.